Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 131, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2011, 8:26 PM CDT for Washington County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 8:26 PM CDT (01:26 UTC)
- Expired
- Apr 22, 2011, 8:39 PM CDT
- In force
- 13 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 85 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2835 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 18.1
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS54 KTSA 230126
SVRTSA
ARC143-230200-
/O.NEW.KTSA.SV.W.0131.110423T0126Z-110423T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 900 PM CDT
* AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CINCINNATI...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CINCINNATI...LINCOLN...PRAIRIE GROVE...FARMINGTON AND GREENLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3595 9410 3593 9452 3606 9454 3611 9445
3610 9440 3613 9439 3619 9426
TIME...MOT...LOC 0126Z 250DEG 33KT 3600 9453
$$1 follow-up statement
327
WWUS54 KTSA 230139
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT FRI APR 22 2011
ARC143-230149-
/O.CAN.KTSA.SV.W.0131.000000T0000Z-110423T0200Z/
WASHINGTON AR-
839 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3595 9410 3593 9452 3606 9454 3611 9445
3610 9440 3613 9439 3619 9426
TIME...MOT...LOC 0139Z 250DEG 33KT 3604 9439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:46 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 22, 6:46 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 646 PM CDT FRI APR 22 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LINE OF THUNDERSTORMS AT 00Z WITH AXIS FROM CENTRAL OK TO SW MO MOVING GRADUALLY EAST IN ADVANCE OF A COLD FRONT. MVFR AND SOME IFR CONDITIONS WITH AND NEAR THUNDERSTORMS. OVERNIGHT THE FRONT STALLS AND MVFR CEILINGS BECOME WIDESPREAD. MORE SHOWERS/THUNDERSTORMS WILL DEVELOP LATE TONIGHT AND SATURDAY PRIMARILY NORTH OF THE STALLED FRONT. && .PREV DISCUSSION... /ISSUED 217 PM CDT FRI APR 22 2011/ DISCUSSION... PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING. EVENING OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR. FRONTAL BOUNDARY TO END UP SOUTHWEST NORTHEAST THROUGH THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR. UPPER FLOW NEARLY PARALLEL TO THE FRONT THROUGH EASTER WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK CLASSIC PROLONGED WET HEAVY RAIN PERIOD NEAR AND NORTH OF THE QUASI-STALLED FRONTAL BOUNDARY. THE OSCILLATING FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES. THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE STORMS AS WELL. AT THIS TIME TONIGHT...SUNDAY NIGHT... AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS. WILL HOLD ON FLOOD WATCH UNTIL AFTER THE INITIAL RAIN TONIGHT. PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH- EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 60 66 55 67 / 70 70 90 90 FSM 64 78 63 77 / 60 70 50 60 MLC 66 75 64 76 / 50 40 50 50 BVO 55 64 52 63 / 70 60 80 90 FYV 61 72 58 72 / 70 80 80 60 BYV 60 70 57 72 / 70 80 80 60 MKO 62 71 58 72 / 70 70 80 70 MIO 56 65 54 66 / 70 70 90 90 F10 62 70 57 72 / 70 70 70 70 HHW 68 81 68 81 / 30 30 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....06 AVIATION...21
Hazardous weather outlook, Apr 22, 7:27 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT FRI APR 22 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 727 PM CDT FRI APR 22 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONTAL BOUNDARY. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EVENING... GENERALLY ALONG AND SOUTH OF THE FRONT... WHICH CURRENTLY LIES PARALLEL AND ABOUT 10 MILES SOUTH OF INTERSTATE 44. THERE IS THE POTENTIAL FOR ISOLATED TORNADOES WITH THIS ACTIVITY... ALONG WITH VERY LARGE HAIL. AN UPPER DISTURBANCE WILL BRING MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL OVERNIGHT. WITH THE FRONT BECOMING STATIONARY THIS EVENING... THIS WILL ALLOW FOR TRAINING OF CELLS ALONG AND EITHER SIDE OF THE FRONT. THIS WILL LIKELY LEAD TO INCREASED RAINFALL TOTALS ACROSS SOME AREAS WITH THE POSSIBLY FLASH FLOODING OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK. THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY. DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 22, 7:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO HIGHFILL 36.26N 94.36W
04/22/2011 BENTON AR PUBLIC
BRIEF TORNADO TOUCHDOWN NEAR THE NORTHWEST ARKANSAS
REGIONAL AIRPORT.
&&
MATLocal storm report, Apr 22, 7:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
733 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL CENTERTON 36.36N 94.29W
04/22/2011 M2.00 INCH BENTON AR TRAINED SPOTTER
LARGE HAIL FELL FOR 3 MIN...MOSTLY 1.5 INCH HAIL WITH
LARGEST BEING 2 INCHES
&&
NMMSpecial weather statement, Apr 22, 8:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT FRI APR 22 2011
ARZ011-020-230130-
FRANKLIN AR-MADISON AR-
804 PM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHEASTERN MADISON
AT 804 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOSTON TO REDDING...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...
TAFT...ARBAUGH...RED STAR...WEATHERS...JETHRO...MOUNTAIN TOP...
BARNES...TURNERS BEND...CASS...REDDING...PETTIGREW...DUTTON AND
BOSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3595 9348 3585 9351 3582 9350 3577 9351
3576 9352 3576 9368 3560 9369 3561 9393
3598 9356 3600 9344 3597 9344
TIME...MOT...LOC 0104Z 266DEG 34KT 3586 9353 3567 9373Local storm report, Apr 22, 8:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
814 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 W WESTVILLE 35.99N 94.62W
04/22/2011 E0.75 INCH ADAIR OK EMERGENCY MNGR
&&
SFPLocal storm report, Apr 22, 8:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 E TAHLEQUAH 35.92N 94.95W
04/22/2011 E1.00 INCH CHEROKEE OK PUBLIC
MOSTLY PEA TO NICKEL SIZED HAIL WITH A FEW STONES TO THE
SIZE OF QUARTERS.
&&
NMMLocal storm report, Apr 22, 8:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL WESTVILLE 35.99N 94.57W
04/22/2011 E1.00 INCH ADAIR OK LAW ENFORCEMENT
&&
NMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 24 min |
| Apr 22, 8:04 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Apr 22, 10:02 PM CDT | Special Weather Statement | TSA | Sebastian | 43 min |
| Apr 22, 10:12 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Apr 22, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 29 min |
| Apr 23, 12:15 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 30 min |
| Apr 23, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 52 min |
| Apr 23, 12:49 AM CDT | Special Weather Statement | TSA | Sebastian | 56 min |
| Apr 23, 2:45 AM CDT | Special Weather Statement | TSA | Sebastian | 60 min |
| Apr 23, 5:26 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 34 min |
| Apr 23, 5:58 AM CDT | Special Weather Statement | TSA | Benton | 32 min |
| Apr 23, 6:40 AM CDT | Special Weather Statement | TSA | Benton | 20 min |
| Apr 23, 7:04 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 39 min |
| Apr 23, 9:15 AM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Apr 23, 11:55 AM CDT | Flash Flood Warning | TSA | Carroll | 4 hr |
| Apr 23, 2:49 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 23, 3:20 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 10 hr |
| Apr 23, 3:25 PM CDT | Special Weather Statement | TSA | Benton, Washington | 35 min |
| Apr 23, 3:40 PM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 4 days |
| Apr 23, 3:43 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 92 min |
| Apr 23, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 61 min |
| Apr 23, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 29 min |
| Apr 23, 5:51 PM CDT | Special Weather Statement | TSA | Washington | 39 min |
| Apr 23, 5:53 PM CDT | Special Weather Statement | TSA | Carroll | 37 min |
| Apr 23, 6:00 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 60 min |
| Apr 23, 6:09 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 10 hr |
| Apr 23, 6:34 PM CDT | Flash Flood Warning | TSA | Crawford | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.